Alert archive / Georgia / Flash Flood Warnings in 2010
Flash Flood Warning 7, NWS Charleston, SC
NWS Charleston, SC issued this flash flood warning at Jul 13, 2010, 4:53 PM EDT for Bryan County, Chatham County, Liberty County, Georgia. It was in force for 44 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 13, 2010, 4:53 PM EDT (20:53 UTC)
- Expired
- Jul 13, 2010, 5:37 PM EDT
- In force
- 44 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
- Flood severity
- None
Counties Bryan County, GA, Chatham County, GA, Liberty County, GA
The radar
The Charleston,SC radar (KCLX), 90 km from the middle of the area, began a volume at 20:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 13, 5:25 PM EDT | HEAVY RAIN 3.05 | Midway, GA | SPOTTERED MEASURED 3.05 INCHES OF RAIN IN ROUGHLY AN HOURS TIME. NO ROADWAYS OR HOMES WERE AFFECTED BUT PLENTY OF STANDING WATER IN YARDS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 8.9 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2182 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 523 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
925
WGUS52 KCHS 132053
FFWCHS
GAC029-051-179-132345-
/O.NEW.KCHS.FF.W.0007.100713T2053Z-100713T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
453 PM EDT TUE JUL 13 2010
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHEASTERN BRYAN COUNTY IN SOUTHEAST GEORGIA...
SOUTHERN CHATHAM COUNTY IN SOUTHEAST GEORGIA...
CENTRAL LIBERTY COUNTY IN SOUTHEAST GEORGIA...
* UNTIL 745 PM EDT
* AT 449 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS PRODUCING TORRENTIAL RAIN ALONG A LINE EXTENDING
FROM 7 MILES SOUTH OF SKIDAWAY ISLAND TO MIDWAY...OR ALONG A LINE
EXTENDING FROM 15 MILES SOUTHWEST OF FORT PULASKI NATIONAL
MONUMENT TO 7 MILES EAST OF HINESVILLE. THE AREA OF HEAVY RAIN WAS
NEARLY STATIONARY.
STATIONARY THUNDERSTORMS WILL CONTINUE TO PRODUCE RAINFALL RATES
OF AT LEAST 1 TO 2 INCHES PER HOUR THROUGH THE EARLY EVENING. THIS
TORRENTIAL RAINFALL WILL PRODUCE FLASH FLOODING.
* FLASH FLOODING IS EXPECTED IN AND AROUND...
KELLER...MCINTOSH...BELFAST...MIDWAY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
AVOID DRIVING INTO WATER ON THE ROAD. THE WATER IS USUALLY DEEPER
THAN IT APPEARS AND THE ROAD MAY BE WASHED OUT. ONLY ONE FOOT OF
WATER WILL STALL A VEHICLE AND LESS THAN TWO FEET OF WATER CAN FLOAT
AND CARRY AWAY A VEHICLE. FLOODING IS THE NUMBER ONE WEATHER-RELATED
CAUSE OF DEATH IN THE UNITED STATES. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
TO REPORT FLOODING...CONTACT THE NATIONAL WEATHER SERVICE IN
CHARLESTON TOLL FREE AT 1-888-383-2024.
&&
LAT...LON 3172 8149 3195 8168 3199 8088 3195 8089
3194 8093 3196 8095 3194 8098 3191 8093
3186 8098 3187 8106 3183 8103 3178 8105
3172 8113 3174 8116 3172 8121
$$1 follow-up statement
367
WGUS72 KCHS 132137
FFSCHS
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
537 PM EDT TUE JUL 13 2010
GAC029-051-179-132147-
/O.CAN.KCHS.FF.W.0007.000000T0000Z-100713T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BRYAN GA-LIBERTY GA-CHATHAM GA-
537 PM EDT TUE JUL 13 2010
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTHERN CHATHAM...
CENTRAL LIBERTY AND SOUTHEASTERN BRYAN COUNTIES...
ADDITIONAL THUNDERSTORMS MAY FORM ACROSS THIS AREA THIS EVENING.
STAY TUNED TO NOAA WEATHER RADIO ALL-HAZARDS OR LOCAL MEDIA FOR THE
LATEST WEATHER INFORMATION.
LAT...LON 3172 8149 3195 8168 3199 8088 3195 8089
3194 8093 3196 8095 3194 8098 3191 8093
3186 8098 3187 8106 3183 8103 3178 8105
3172 8113 3174 8116 3172 8121
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this flash flood warning went out at Jul 13, 3:46 PM EDT, 1 hour 7 minutes earlier.
Area forecast discussion, Jul 13, 3:46 PM EDT, 1 hour 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
346 PM EDT TUE JUL 13 2010
...SEVERE THUNDERSTORM WATCH UNTIL 9 PM EDT...
.SYNOPSIS...
ATLANTIC HIGH PRESSURE AND AN INLAND SURFACE TROUGH WILL PREVAIL
TODAY. A COLD FRONT WILL APPROACH FROM THE NORTHWEST TONIGHT...THEN
STALL NEAR OR OVER PART OF THE AREA ON WEDNESDAY...BEFORE
DISSIPATING ON THURSDAY. EXPANDING ATLANTIC HIGH PRESSURE AND AN
INLAND SURFACE TROUGH WILL THEN PREVAIL INTO EARLY NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
SCATTERED TSTMS HAVE DEVELOPED ALONG THREE MAIN AREAS OF LOW-
LEVEL CONVERGENCE. ONE ALONG THE SEA BREEZE OVER THE CHARLESTON
TRI-COUNTY...THE SECOND NEAR THE SAVANNAH METRO AREA AND A THIRD
OVER THE FAR INTERIOR NEAR METTER ALONG A NORTHWEST-SOUTHEAST
ORIENTED DIFFERENTIAL HEATING BOUNDARY. ACTIVITY WILL CONTINUE TO
CONSOLIDATE INLAND OVER THE FEW HOURS AS OUTFLOW BOUNDARIES BEING
GENERATED BY ONGOING CONVECTION COLLIDE WITH THE INLAND MOVING SEA
BREEZE. BOTH THE 4KM-WRF AND H3R RUNS SUGGEST NUMEROUS TSTMS WILL
DEVELOP...LIKELY CONCENTRATING BETWEEN STATESBORO...WALTERBORO AND
MONCKS CORNER THROUGH SUNSET AND OUR HIGHEST GRIDDED POPS...UP TO
60 PERCENT...WILL BE PLACED IN THIS REGION. STRONG INSTABILITY
IS IN PLACE WITH SBCAPES SURPASSING 4000 J/KG WITH LI AROUND -9.
DCAPES CONTINUE TO GROW AS LOW-LEVEL LAPSE RATES APPROACH 8C/KM SO
THE RISK FOR DAMAGING WINDS WILL INCREASE THROUGH THE MID-AFTN.
RUC SHEAR PROFILES SUGGEST 0-6KM BULK SHEAR WILL INCREASE TO ABOUT
25-30 KT BY 4 PM AS THE TAIL END OF A SHORTWAVE CENTERED NEAR THE
CHARLOTTE AREA BRUSHES THE FORECAST AREA AS IT MOVES TO THE NORTH.
THIS WILL ONLY ENHANCE THE RISK FOR ORGANIZED SEVERE MULTICELLULAR
CLUSTERS. ATTM IT APPEARS THE HIGHEST RISK FOR ORGANIZED SEVERE
WEATHER WILL BE BETWEEN 3-7 PM. A SEVERE TSTM WATCH REMAINS IN
EFFECT FOR ALL OF SOUTHEAST SOUTH CAROLINA AND MUCH OF SOUTHEAST
GEORGIA THROUGH 9 PM.
THE GOING HEAT ADVISORY LOOKS GOOD AS TEMPERATURES IN THE LOWER-
MID 90S COMBINED WITH DEWPOINTS IN THE UPPER 70S/LOWER 80S ARE
YIELDING HEAT INDEX VALUES IN EXCESS OF 105 DEGREES. WILL CLEAR
COUNTIES THAT ARE CURRENTLY BEING IMPACTED BY TSTMS...OTHERWISE
THE ADVISORY IS IN EFFECT UNTIL 6 PM. ADDITIONAL COUNTIES WILL BE
DROPPED AS THE AFTERNOON PROGRESSES. PLAN TO KEEP THE CHARLESTON
TRI-COUNTY AREA WITH THE EXCEPTION OF TIDAL BERKELEY IN THE
ADVISORY SINCE TSTMS HAVE BEEN FAIRLY LOCALIZED SO FAR.
WATER VAPOR SHOWS A SECONDARY...DEEPER TROUGH DIGGING ACROSS THE
OHIO VALLEY THIS AFTERNOON AND WILL PROPAGATE INTO THE MID-
ATLANTIC REGION OVERNIGHT. ENHANCED UVM ON THE TAIL END OF THE
VORTICITY MAX WILL LIKELY SUPPORT A LINER CLUSTER OF SHOWERS/TSTMS
AHEAD OF A WEAK COLD FRONT/LEE-SIDE TROUGH. THIS ACTIVITY IS
PROGGED TO MOVE ACROSS MAINLY THE CENTRAL AND NORTHERN AREAS WELL
AFTER MIDNIGHT. ITS TOO SOON TO SAY HOW MUCH INSTABILITY WILL BE
LEFT AS THE ATMOSPHERE WILL LIKELY SEE SOME SIGNIFICANT
OVERTURNING WITH STRONG-SEVERE CONVECTION THIS AFTERNOON...BUT
WILL NEED TO KEEP AT LEAST 20-40 PERCENT POPS IN PLACE AFTER
MIDNIGHT. IT WILL CONTINUE TO BE A WARM AND MUGGY NIGHT WITH LOWS
IN THE MID-UPPER 70S EXCEPT LOWER 80S ALONG THE IMMEDIATE COAST.
&&
.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY NIGHT/...
THE UPPER LEVEL TROUGH WILL CONTINUE TO DIG AND PROPAGATE EASTWARD
OVER EASTERN UNITED STATES WEDNESDAY. THIS WILL CONTINUE TO DRIVE
A COLD FRONT TOWARD THE CWA...HOWEVER THERE REMAINS SOME
UNCERTAINTY WHETHER THE FRONT WILL PUSH OVER THE CWA OR STALL AND
DISSIPATE JUST INLAND. MOST MODELS KEEP THE BULK OF ENERGY
ASSOCIATED WITH THE FRONT JUST NORTH AND NORTHWEST OF THE CWA...BUT
WITH PLENTY OF MOISTURE AND DECENT INSTABILITY...WILL MAINTAIN HIGH
END CHANCE POP WEDNESDAY AFTERNOON. SOME MODELS INDICATE -6 LI
INDICES ACROSS SOUTHEASTERN GEORGIA DURING THE AFTERNOON. EXPECT
CONVECTION TO INITIALLY DEVELOP ACROSS INLAND PORTIONS OF
SOUTHEAST SOUTH CAROLINA WHICH WILL BE CLOSER TO THE FRONT.
CONVECTION WILL CONTINUE TO SPREAD AND DEVELOP SOUTHWARD ACROSS THE
CWA THROUGH THE DAY ON WEDNESDAY. DESPITE CLOUD COVERAGE ASSOCIATED
WITH THE FRONT...EXPECT TEMPERATURES TO REACH MID 90S FOR MANY AREAS
ACROSS THE CWA. WITH HIGH DEWPOINTS...THINK THE POTENTIAL FOR HEAT
INDICES TO EXCEED 105 IS QUITE POSSIBLE. THUS ANOTHER HEAT ADVISORY
MAY BE NECESSARY. THE FRONT IS EXPECTED TO STALL AND DISSIPATE LATE
WEDNESDAY NIGHT THROUGH THURSDAY...BUT THE EXACT POSITIONING OF THE
DISSIPATING FRONT WILL AFFECT POPS AND SKY COVERAGE OVERNIGHT
WEDNESDAY. HAVE KEEP A FEW HOURS OF CHANCE POPS AFTER SUNSET
WEDNESDAY TO COMPENSATE FOR ANY LINGERING CONVECTION...BUT
CONVECTION SHOULD QUICKLY DIMINISH THEREAFTER DUE TO LOSS OF DAYTIME
HEATING AND LACK OF INSTABILITY OVERNIGHT.
WITH LINGERING BOUNDARIES...THE SEA BREEZE AND A POSSIBLY STALLED
FRONT...EXPECT SCATTERED CONVECTION TO ONCE AGAIN DEVELOP THURSDAY
AFTERNOON. INSTABILITY FACTORS DO NOT APPEAR QUITE AS IMPRESSIVE ON
THURSDAY...BUT WITH LI INDICES RANGING BETWEEN -2 AND -4 AND PWATS
STILL AROUND 2 INCHES...EXPECT THUNDERSTORMS CAPABLE OF PRODUCING
HEAVY RAIN. EXPECT A MORE ZONAL FLOW ALOFT WITH ATLANTIC HIGH
PRESSURE BUILDING AT THE SURFACE FRIDAY. STILL PLENTY OF MOISTURE
WILL RESIDE ACROSS THE AREA WHICH WILL SUPPORT SCATTERED
AFTERNOON/EARLY EVENING SHOWERS AND THUNDERSTORMS AND LINGERING
BOUNDARIES AND THE SEA BREEZE.
&&
.LONG TERM /SATURDAY THROUGH MONDAY/...
SOME DISAGREEMENT IN THE MEDIUM RANGE GUIDANCE MAKES THE LONG TERM
FORECAST A LITTLE LESS CLEAR CUT...BUT OVERALL THE PATTERN IS RATHER
TYPICAL FOR MID-SUMMER SO THE FORECAST IMPLICATIONS SHOULD BE
MINIMAL.
THE ECMWF DEPICTS A STRONG WESTERN ATLANTIC RIDGE IN PLACE THROUGH
THE LONG TERM PERIOD...WHILE THE GFS HAS A WEAKER RIDGE RESULTING IN
GREATER TROUGHING ALOFT ACROSS THE EASTERN SEABOARD. THIS FAR
OUT...EVEN WITH THE SLIGHT MODEL DIFFERENCES...A FORECAST FAVORING
CLIMATOLOGY IS PROBABLY THE BEST COURSE OF ACTION. THEREFORE...
EXPECT ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS EACH
DAY...MAINLY DURING THE AFTERNOON/EARLY EVENING...WITH AN INLAND
SURFACE TROUGH AND THE SEA BREEZE ACTING AS THE PRIMARY FOCI FOR
CONVECTION. TEMPERATURES WILL RUN NEAR TO SLIGHTLY ABOVE NORMAL
THROUGH THE PERIOD.
&&
.AVIATION /19Z TUESDAY THROUGH SUNDAY/...
TSTMS ARE RAPIDLY DEVELOPING NEAR THE KCHS/KSAV TERMINALS THIS
AFTERNOON. DIRECT IMPACTS INCLUDING MVFR OR LOWER CONDITIONS CAN
BE EXPECTED THROUGH 19Z. AFTER WHICH ACTIVITY WILL SHIFT INLAND.
ADDITIONAL TSTMS DEVELOPING WEST/SOUTHWEST OF KSAV WILL LIKELY
IMPACT THAT TERMINAL LATER THIS AFTERNOON...ROUGHLY 21-23Z. WILL
INCLUDE CONVECTIVE WIND GUSTS FOR ALL TERMINALS. ACTIVITY WILL
GRADUALLY WANE THIS EVENING BUT MORE SHOWERS AND TSTMS MAY
APPROACH FROM THE WEST AFTER MIDNIGHT AS A SHARP SHORTWAVE TROUGH
PASSES TO THE NORTH. WILL KEEP TSTMS OUT OF THE TAFS FOR NOW
BUT MAY NEED TO BE INCLUDED IN LATER TAF CYCLES.
EXTENDED AVIATION OUTLOOK...BRIEF PERIODS OF MVFR GROUND FOG
POSSIBLE AROUND DAYBREAK EACH MORNING. SCATTERED SHRA/TSRA COULD
RESULT IN BRIEF FLIGHT CATEGORY RESTRICTIONS MAINLY EACH
AFTERNOON/EVENING.
&&
.MARINE...
NO SIGNIFICANT MARINE ISSUES THROUGH TONIGHT WITH ATLANTIC HIGH
PRESSURE IN CONTROL. WINDS SHOULD REMAIN AOB 15 KT WITH SEAS 4 FT
OR LESS...HIGHEST BEYOND 20 NM FROM THE COAST.
WEDNESDAY THROUGH SUNDAY...EXPECT WINDS AND SEAS TO REMAIN BELOW SCA
CRITERIA THROUGH THE FORECAST PERIOD...ALTHOUGH AN APPROACHING COLD
FRONT IS EXPECTED TO STALL JUST INLAND OF THE MARINE ZONES. THE
PINCHING OF THE GRADIENT WILL KEEP WINDS 10-15 KNOTS FOR MUCH OF THE
TIME PERIOD. EXPECT NOCTURNAL SURGES OVERNIGHT TO INCREASE SOUTH TO
SOUTHWESTERLY WINDS 15-20 KNOTS...MAINLY ACROSS THE OUTER WATERS.
SEAS WILL GRADUALLY BUILD THROUGH THE FORECAST PERIOD DUE TO THE
PERSISTENT SOUTHERLY FETCH...POSSIBLY REACHING AS HIGH AS 3-5 FT BY
THE WEEKEND.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...HEAT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR GAZ101-116-137-
138.
SC...HEAT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR SCZ040-042>045-
047>051.
MARINE...NONE.
&&Hazardous weather outlook, Jul 13, 3:48 PM EDT, 1 hour 5 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CHARLESTON SC 348 PM EDT TUE JUL 13 2010 GAZ087-088-099-100-114-115-117>119-139>141-SCZ052-140930- JENKINS-SCREVEN-CANDLER-BULLOCH-TATTNALL-EVANS-COASTAL BRYAN- INLAND CHATHAM-COASTAL CHATHAM-COASTAL LIBERTY-INLAND MCINTOSH- COASTAL MCINTOSH-TIDAL BERKELEY- 348 PM EDT TUE JUL 13 2010 ...SEVERE THUNDERSTORM WATCH 465 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. EXCESSIVE HEAT...HEAT INDEX VALUES MAY REACH 105 DEGREES OR GREATER THROUGH MUCH OF THE WEEK...POSSIBLY RESULTING IN THE NEED FOR HEAT ADVISORIES ACROSS PARTS OF SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED AT THIS TIME. GAZ101-116-137-138-SCZ040-042>045-047>051-140930- EFFINGHAM-INLAND BRYAN-LONG-INLAND LIBERTY-ALLENDALE-HAMPTON- INLAND COLLETON-DORCHESTER-INLAND BERKELEY-INLAND JASPER-BEAUFORT- COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 348 PM EDT TUE JUL 13 2010 ...HEAT ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING... ...SEVERE THUNDERSTORM WATCH 465 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. EXCESSIVE HEAT...HEAT INDEX VALUES MAY REACH 105 DEGREES OR GREATER THROUGH MUCH OF THE WEEK...POSSIBLY RESULTING IN THE NEED FOR HEAT ADVISORIES ACROSS PARTS OF SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED AT THIS TIME. AMZ374-140930- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 348 PM EDT TUE JUL 13 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERE THUNDERSTORMS...STRONG TO SEVERE THUNDERSTORMS MAY IMPACT THE COASTAL WATERS THIS AFTERNOON AND EVENING. WINDS IN EXCESS OF 35 KNOTS...EXCESSIVE CLOUD TO WATER LIGHTNING AND LOCALLY HEAVY RAINFALL WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ330-350-352-354-140930- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- 348 PM EDT TUE JUL 13 2010 ...SEVERE THUNDERSTORM WATCH 465 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 13, 3:11 PM EDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
311 PM EDT TUE JUL 13 2010
GAZ100-132000-
BULLOCH-
311 PM EDT TUE JUL 13 2010
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BULLOCH COUNTY
THROUGH 400 PM EDT...
AT 307 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR NEVILS...MOVING EAST AT 25 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BAY...BROOKLET...DENMARK...GEORGIA SOUTHERN...LEEFIELD...NEVILS...
REGISTER...STATESBORO AND STILSON...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED. IF TIME
PERMITS...UNPLUG COMPUTERS...TELEVISION SETS...CABLE MODEMS AND OTHER
HOME APPLIANCES AS THEY ARE SUSCEPTIBLE TO POWER SURGES AND MAY BE
DAMAGED BY NEARBY LIGHTNING STRIKES.
A SEVERE THUNDERSTORM WATCH IS ALSO IN EFFECT. THUNDERSTORMS CAN
PRODUCE LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES
SUDDENLY...SOMETIMES WITH LITTLE OR NO WARNING. BE ALERT FOR RAPIDLY
CHANGING WEATHER CONDITIONS AND BE READY TO ACT QUICKLY IF SEVERE
WEATHER IS OBSERVED OR A WARNING IS ISSUED.
&&
LAT...LON 3247 8191 3254 8163 3251 8160 3251 8158
3247 8153 3244 8153 3240 8154 3232 8146
3224 8143 3215 8178 3220 8180 3222 8180
3227 8189
TIME...MOT...LOC 1912Z 265DEG 20KT 3232 8178Special weather statement, Jul 13, 3:15 PM EDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
315 PM EDT TUE JUL 13 2010
GAZ101-118-119-132000-
COASTAL CHATHAM-EFFINGHAM-INLAND CHATHAM-
315 PM EDT TUE JUL 13 2010
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF EFFINGHAM...BRYAN...
CHATHAM AND JASPER COUNTIES THROUGH 400 PM EDT...
AT 311 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM EDEN TO
BETHESDA...MOVING EAST AT 20 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BLOOMINGDALE...BURROUGHS...EBENEZER...EDEN...FORT PULASKI NATIONAL
MONUMENT...GARDEN CITY...GUYTON...I-16/I-95 INTERCHANGE...ISLE OF
HOPE...MARLOW...MEINHARD...MELDRIM...MONTEITH...PINEORA...POOLER...
PORT WENTWORTH...RINCON...SANDFLY...SAVANNAH AIRPORT...SAVANNAH...
SKIDAWAY ISLAND...SPRINGFIELD...STILLWELL...THUNDERBOLT...TYBEE
ISLAND...VERNONBURG...WHITE BLUFF...WILMINGTON ISLAND...WINDSOR
FOREST AND RIVERSIDE...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH IS ALSO IN EFFECT. THUNDERSTORMS CAN
PRODUCE LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES
SUDDENLY...SOMETIMES WITH LITTLE OR NO WARNING. BE ALERT FOR RAPIDLY
CHANGING WEATHER CONDITIONS AND BE READY TO ACT QUICKLY IF SEVERE
WEATHER IS OBSERVED OR A WARNING IS ISSUED.
&&
LAT...LON 3176 8109 3183 8116 3185 8109 3190 8124
3205 8137 3234 8149 3248 8122 3233 8113
3223 8115 3219 8111 3211 8112 3208 8105
3210 8100 3202 8084 3195 8089 3194 8099
3191 8093 3186 8098 3187 8108 3183 8103
TIME...MOT...LOC 1915Z 249DEG 19KT 3220 8136 3198 8106Special weather statement, Jul 13, 3:37 PM EDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
337 PM EDT TUE JUL 13 2010
GAZ116-117-138-132030-
COASTAL BRYAN-INLAND BRYAN-INLAND LIBERTY-
337 PM EDT TUE JUL 13 2010
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BRYAN AND LIBERTY
COUNTIES THROUGH 430 PM EDT...
AT 335 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR TRINITY...MOVING EAST AT 15 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
FLEMINGTON...FORT STEWART...KELLER...MCINTOSH AND RICHMOND HILL...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH IS ALSO IN EFFECT. THUNDERSTORMS CAN
PRODUCE LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES
SUDDENLY...SOMETIMES WITH LITTLE OR NO WARNING. BE ALERT FOR RAPIDLY
CHANGING WEATHER CONDITIONS AND BE READY TO ACT QUICKLY IF SEVERE
WEATHER IS OBSERVED OR A WARNING IS ISSUED.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3214 8140 3207 8137 3205 8137 3202 8131
3199 8131 3198 8129 3193 8128 3189 8124
3190 8122 3184 8119 3180 8155 3209 8163
TIME...MOT...LOC 1938Z 256DEG 11KT 3196 8147Special weather statement, Jul 13, 4:29 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
429 PM EDT TUE JUL 13 2010
GAZ116-117-138-139-132100-
COASTAL BRYAN-COASTAL LIBERTY-INLAND BRYAN-INLAND LIBERTY-
429 PM EDT TUE JUL 13 2010
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BRYAN AND LIBERTY
COUNTIES THROUGH 500 PM EDT...
AT 428 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR LIMERICK...MOVING EAST AT 10 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BELFAST...FLEMINGTON...FORT STEWART...HALFMOON LANDING...KELLER...
MCINTOSH...MIDWAY...RETREAT...RICEBORO...RICHMOND HILL...SUNBURY AND
CROSSROADS...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...
DIME SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD DITCHES AND LOW-LYING AREAS. REDUCE VEHICLE SPEED TO LOWER THE
RISK OF HYDROPLANING. DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE
ROAD. SEEK AN ALTERNATE ROUTE.
HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A
WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS
FOR THE LATEST WEATHER INFORMATION.
A SEVERE THUNDERSTORM WATCH IS ALSO IN EFFECT. THUNDERSTORMS CAN
PRODUCE LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES
SUDDENLY...SOMETIMES WITH LITTLE OR NO WARNING. BE ALERT FOR RAPIDLY
CHANGING WEATHER CONDITIONS AND BE READY TO ACT QUICKLY IF SEVERE
WEATHER IS OBSERVED OR A WARNING IS ISSUED.
&&
LAT...LON 3167 8147 3170 8148 3174 8157 3196 8161
3197 8129 3193 8128 3189 8124 3191 8121
3174 8117 3173 8118 3175 8123 3172 8118
3170 8119 3170 8116 3167 8116 3167 8119
3168 8120 3166 8124
TIME...MOT...LOC 2030Z 258DEG 7KT 3183 8140Local storm report, Jul 13, 4:43 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
443 PM EDT TUE JUL 13 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0437 PM FLASH FLOOD 4 WNW CHARLESTON AIRPOR 32.92N 80.10W
07/13/2010 DORCHESTER SC PUBLIC
STREET FLOODED WITH WATER UP INTO CARS. MULTIPLE CARS ARE
STALLED IN THE FLOODED ROADWAY AND WATER IS UP INTO
YARDS.
&&
RPALocal storm report, Jul 13, 4:53 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHARLESTON SC
453 PM EDT TUE JUL 13 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0437 PM FLASH FLOOD 4 WNW CHARLESTON AIRPOR 32.92N 80.10W
07/13/2010 DORCHESTER SC PUBLIC
STREET FLOODED AT THE SADDLEBROOK MOBLE HOME PARK WITH
WATER UP INTO CARS. MULTIPLE CARS ARE STALLED IN THE
FLOODED ROADWAY.
&&
RPAThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 2:43 AM EDT | Heat Advisory | CHS | Bulloch, Candler, Effingham, Evans, Jenkins, Long and 2 more | 14 hr |
| Jul 13, 2:20 PM EDT | Special Weather Statement | CHS | Tattnall | 25 min |
| Jul 13, 2:45 PM EDT | Special Weather Statement | CHS | Chatham | 30 min |
| Jul 13, 2:52 PM EDT | Special Weather Statement | CHS | Bulloch, Candler | 23 min |
| Jul 13, 3:11 PM EDT | Special Weather Statement | CHS | Bulloch | 49 min |
| Jul 13, 3:15 PM EDT | Special Weather Statement | CHS | Chatham, Effingham | 45 min |
| Jul 13, 3:24 PM EDT | Severe Thunderstorm Warning | CHS | Bulloch, Effingham, Screven | 66 min |
| Jul 13, 3:37 PM EDT | Special Weather Statement | CHS | Bryan | 53 min |
| Jul 13, 3:56 PM EDT | Areal Flood Advisory | CHS | Bryan, Chatham | 94 min |
| Jul 13, 4:29 PM EDT | Special Weather Statement | CHS | Liberty | 31 min |
| Jul 13, 5:21 PM EDT | Special Weather Statement | CHS | Tattnall | 39 min |
| Jul 13, 5:51 PM EDT | Areal Flood Advisory | CHS | Liberty, Long, Tattnall | 114 min |
Nearby
Flash Flood Warnings in Georgia, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.